Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On a conjecture of D. Styer regarding univalent geometric and annular starlike functions

Authors: D. Bshouty and A. Lyzzaik
Journal: Proc. Amer. Math. Soc. 133 (2005), 1485-1490
MSC (2000): Primary 30C45
Published electronically: December 6, 2004
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The aim of this paper is two-fold. First, to give a direct proof for the already established result of Styer which states that a univalent geometrically starlike function $f$ is a univalent annular starlike function if $f$ is bounded. Second, to show that the boundedness condition of $f$ is necessary, thus disproving a conjecture of Styer.

References [Enhancements On Off] (What's this?)

  • 1. J. Bender, Some extremal theorems for multivalently star-like functions, Duke Math. J. 29 (1962), 101-106. MR 0132171 (24:A2018)
  • 2. A. W. Goodman and E. B. Saff, On univalent functions convex in one direction, Proc. Amer. Math. Soc. 73 (1979), 183-187. MR 0516461 (80e:30006)
  • 3. W. Hengartner and G. Schober, A remark on level curves for domains convex in one direction, Appl. Anaysis 3 (1973), 101-106. MR 0393450 (52:14260)
  • 4. J. A. Hummel, Multivalent starlike functions, J. Analyse Math. 18 (1967), 133-160. MR 0209461 (35:359)
  • 5. D. Styer, Geometric and annular starlike functions, Complex Variables 29 (1996), 189-191. MR 1382965 (97b:30021)
  • 6. D. Styer, An analytic characterization of geometrically sta rlike functions, Michigan Math. J. 23 (1976), 137-139. MR 0409792 (53:13544)
  • 7. Ch. Pommerenke, Univalent functions, Vandenhoeck & Ruprec ht, Göttingen, 1975. MR 0507768 (58:22526)
  • 8. Ch. Pommerenke, Boundary behaviour of conformal maps, Springer-Verlag, Berlin, 1992. MR 1217706 (95b:30008)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 30C45

Retrieve articles in all journals with MSC (2000): 30C45

Additional Information

D. Bshouty
Affiliation: Department of Mathematics, Technion, Haifa 32000, Israel

A. Lyzzaik
Affiliation: Department of Mathematics, American University of Beirut, Beirut, Lebanon

Keywords: Univalent functions, starlike functions
Received by editor(s): September 30, 2003
Received by editor(s) in revised form: February 4, 2004
Published electronically: December 6, 2004
Additional Notes: The first author thanks the Promotion of Research Fund at the Technion for its support.
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society